Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

December 6, 2021Choctaw County, Washington County, Alabama; Greene County, Mississippi

NWS Mobile, AL issued this special weather statement at Dec 6, 2021, 12:59 PM CST for Choctaw County, Washington County, Alabama; Greene County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 12:59 PM CST (18:59 UTC)
Expired
Dec 6, 2021, 2:00 PM CST
In force
61 min
Issued by
NWS Mobile, AL
Hail
0.25 in
Wind
50

Counties Choctaw County, AL, Washington County, AL, Greene County, MS

The radar

The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
799 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted.

823 
WWUS84 KMOB 061859
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1259 PM CST Mon Dec 6 2021
 
ALZ051>053-MSZ067-075-076-062000-
Clarke AL-Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
1259 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southwestern Choctaw,
Washington, northwestern Clarke, northeastern Perry, eastern Wayne
and Greene Counties through 200 PM CST...

At 1259 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Toxey to 7 miles west of Millry to 4 miles east of Richton. Movement
was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Chatom, Richton, Leakesville, Saint Stephens, Wagarville, Leroy,
Clara, Deer Park, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale, Coffeeville, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3199 8810 3199 8781 3132 8798 3102 8860
      3140 8906 3143 8894 3168 8855 3190 8847
      3207 8845
TIME...MOT...LOC 1859Z 306DEG 33KT 3198 8837 3160 8843 3136 8887 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 12:01 PM CST, 58 minutes earlier.

Area forecast discussion, Dec 6, 12:01 PM CST, 58 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1201 PM CST Mon Dec 6 2021

.NEAR TERM /Now Through Tuesday/...A moderate southerly flow
along the western periphery of a surface ridge of high pressure
continues to advect a moist airmass into our region with surface
dewpoints now in the mid to upper 60s. An upper level trough will
continue to deepen across the eastern U.S. today, while the
surface cold front pushing southward across central portions of
Mississippi and Alabama will move across our forecast area late
this afternoon and into this evening. Forcing for ascent will
increase along the frontal zone this afternoon and we expect a
line of convection to spread from northwest to southeast across
our forecast area this afternoon into early this evening.

Showers and storms will initially enter interior southeast MS and
southwest AL by around 1 PM today and should make it to a line
from Mobile, AL to Andalusia, AL by late this afternoon. Deep
layer shear values of 35-40 knots coincident with a narrow plume
of instability with MLCAPE values up to around 1000 J/KG just
ahead of the front may be sufficient to support localized wind
gusts of 40-60 mph with a few cells embedded along the convective
line this afternoon. A rotating storm or two cannot be ruled out
over interior southeast MS and southwest AL (up around Wayne and
Choctaw counties) as the line initially enters our CWA around
midday given localized 0-1 km SRH between 150-200 m2/s2. For now,
localized damaging winds appear to be the primary hazard with
convection today. The line should gradually weaken late this
afternoon into early this evening as instability wanes and
mid/upper level flow weakens. Locally heavy rainfall will also be
possible with the line today and up to 1-2" of rain with locally
higher amounts now look plausible within the heavier convective
segments.

The front is expected to push offshore tonight and should remain
draped over the northern Gulf into the day Tuesday. This frontal
boundary will be quite shallow as west to southwest flow aloft
will prevail in the deep layer just above the surface. Periodic
shortwaves in the W-SW flow pattern aloft will maintain isolated
to scattered showers and possibly a couple of thunderstorms
tonight and Tuesday given the available moisture and the presence
of weak elevated instability.

Highs today remain on track to range in the lower 70s across
interior southeast MS and southwest AL to the mid to upper 70s
across the remainder of the region. A colder northerly flow will
return across our forecast area tonight into Tuesday in the wake
of the frontal passage. Expect colder low temperatures in the 40s
across locations along and northwest of the I-65 corridor tonight
with readings in the 50s over the rest of the area. Highs on
Tuesday will probably not get out of the 50s along and northwest
of the I-65 corridor, and should be in the 60s across the rest of
south central AL and the western FL panhandle. /22

&&

.AVIATION...
18Z issuance...A convective line of SHRA and embedded TSRA is
forecast to move from NW to SE across the local area along a cold
front from around 06.19Z-07.02Z. Southwesterly winds of 8 to 15
knots with gusts up to 25 knots will proceed the cold front,
along with MVFR ceilings. Localized wind gusts in excess of 30
knots along with lower ceilings and visibility restrictions to IFR
and lower-end MVFR criteria will accompany the convective line.
Northerly winds will increase to 5-10 knots following frontal
passage this evening into late tonight. Ceilings will remain in
the IFR and lower-end MVFR criteria through the remainder of the
forecast. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Dec 6, 12:12 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CST Mon Dec 6 2021

ALZ051-052-MSZ067-061900-
Choctaw AL-Washington AL-Wayne MS-
1212 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southwestern Choctaw,
northwestern Washington and Wayne Counties through 100 PM CST...

At 1211 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southwest of
Stonewall to near Mill Creek to 5 miles west of Ellisville. Movement
was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro, Butler, Clara, Buckatunna, Silas, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3215 8811 3144 8846 3143 8894 3182 8894
      3185 8865 3189 8848 3217 8844
TIME...MOT...LOC 1811Z 296DEG 35KT 3210 8883 3173 8897 3159 8929

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Dec 6, 12:59 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1259 PM CST Mon Dec 6 2021

ALZ051>053-MSZ067-075-076-062000-
Clarke AL-Choctaw AL-Washington AL-Perry MS-Greene MS-Wayne MS-
1259 PM CST Mon Dec 6 2021

...Strong thunderstorms will impact portions of southwestern Choctaw,
Washington, northwestern Clarke, northeastern Perry, eastern Wayne
and Greene Counties through 200 PM CST...

At 1259 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Toxey to 7 miles west of Millry to 4 miles east of Richton. Movement
was southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chatom, Richton, Leakesville, Saint Stephens, Wagarville, Leroy,
Clara, Deer Park, Tibbie, Millry, State Line, Buckatunna, Silas,
Fruitdale, Coffeeville, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3199 8810 3199 8781 3132 8798 3102 8860
      3140 8906 3143 8894 3168 8855 3190 8847
      3207 8845
TIME...MOT...LOC 1859Z 306DEG 33KT 3198 8837 3160 8843 3136 8887

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 12:12 PM CSTSpecial Weather StatementMOBChoctaw48 min
Dec 6, 1:36 PM CSTSpecial Weather StatementMOBClarke, Monroe, Washington39 min
Dec 6, 2:13 PM CSTSpecial Weather StatementMOBConecuh, Monroe62 min
Dec 6, 3:09 PM CSTSpecial Weather StatementMOBButler, Conecuh, Escambia66 min
Dec 6, 4:26 PM CSTSpecial Marine WarningMOB42 min
Dec 6, 4:23 PM CSTSpecial Weather StatementMOBOkaloosa67 min
Dec 6, 4:14 PM CSTSpecial Weather StatementMOBStone46 min

Nearby

Special Weather Statements in Alabama, 2021Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.